• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Zoloft Side Effects and Adjustment Period

A

antsinmypants

New member
Joined
Apr 5, 2020
Messages
3
Location
Us
Hey everyone, my husband just started zoloft for generalized anxiety 1 week ago. At first it made him extremely jumpy and caused insomnia, so he switched to the morning. Now he is complaining of brain fog, stiff muscles, and he says there are moments when he feels happy and then all of a sudden depressed, even though he never felt depressed before.

He does bot have thoughts of hurting himself, and is trying to stick it out. So in order to give him hope that this medication might help him, how long did it take for those of you on zoloft to:

Have a significant reduction in anxiety?
Negative side effects go away?
Did any of you experience the side effects mentioned, and did they improve?


Thank you!
 
A

antsinmypants

New member
Joined
Apr 5, 2020
Messages
3
Location
Us
Does anyone take Zoloft?
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,798
Location
UK
I take sertraline which is the UK name for Zoloft. I have not had any side effects from sertraline apart from yawning. I find it does help with anxiety up to a point but only at high doses. Lower doses like 100mg didn't help with anxiety and it didn't start to help until I took 200mg.
 
Catty5

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
3,890
Location
USA
Hello

My main issue is depression but depression and anxiety are almost always together that’s not good. I’m not either bipolar or psychotic.

I took Zoloft for several weeks at inpatient (25-50-100-150mg). But I was unable to stand at with its severe side effects such as extreme drowsiness, increasing anxiety, zoning out and agitation. I switched it to Prozac that i’ve been on 4 months now since I could tolerate with initial side effects of Prozac. No more side effect now since my brain has adjusted into it.

Any SSRI causes initial uncomfortable side side effects but those side effects gradually subside. It takes weeks to kick in (4-6 weeks, but I think it’ll take usually longer). We have to be patient till those initial side effects will subside.

But reactions are too severe, it’s better to contact your doc. There’re many kinds of antidepressant today.
 
A

antsinmypants

New member
Joined
Apr 5, 2020
Messages
3
Location
Us
Thank you! Our problem is that my husband did not already have a psychiatrist, he had to use a teladoc, and a GP prescribed it. He can't even refill it, he was advised to call his normal GP for refills. His normal GP is very anti-medication and pro rainbows, sunshine, and voodoo do dancing. She told hi. To ride his bike for his anxiety, as he anxiety worsened to near panic attacks. We don't really know who to call.
 
Catty5

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
3,890
Location
USA
Thank you! Our problem is that my husband did not already have a psychiatrist, he had to use a teladoc, and a GP prescribed it. He can't even refill it, he was advised to call his normal GP for refills. His normal GP is very anti-medication and pro rainbows, sunshine, and voodoo do dancing. She told hi. To ride his bike for his anxiety, as he anxiety worsened to near panic attacks. We don't really know who to call.
Hello

Oh my gosh🙀... your husband has no doc to refill his meds. I’m so sorry to hear that. Your husband is suffering severe anxiety. Therapy isn’t available in this situation. And therapy doesn’t work immediately.

I don’t know the system in the UK but you have to push GP even if she’s pro rainbows or find online psychiatrists who can prescribe.

It’s too dangerous to stop antidepressant abruptly. I’m a mental health care professional in the US (off work due to depression😿). I cannot imagine such a situation.
 
B

Baylian91

New member
Joined
Apr 11, 2020
Messages
2
Location
Ny
Hi, I am wondering if this is a symptom of Zoloft... I have had bad headaches for the last 3 weeks that don’t seem to go away even with Advil or migraine medication. My Zoloft dosage was increased from 50mg to 100mg four weeks ago. Has anyone else experienced this? And will the symptoms subside?
 
B

Baylian91

New member
Joined
Apr 11, 2020
Messages
2
Location
Ny
Hi, I am wondering if this is a symptom of Zoloft... I have had bad headaches for the last 3 weeks that don’t seem to go away even with Advil or migraine medication. My Zoloft dosage was increased from 50mg to 100mg four weeks ago. Has anyone else experienced this? And will the symptoms subside?
 
Catty5

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
3,890
Location
USA
Hi, I am wondering if this is a symptom of Zoloft... I have had bad headaches for the last 3 weeks that don’t seem to go away even with Advil or migraine medication. My Zoloft dosage was increased from 50mg to 100mg four weeks ago. Has anyone else experienced this? And will the symptoms subside?
Hi
100 mg isn’t so extremely high dosage but side effects are varied. Please call either a doc or a pharmacist to consult. I was on Zoloft briefly that caused many uncomfortable side effects. So I switched it to Prozac that i’m on for almost 5 months with fewer side effects.
 
Thread starter Similar threads Forum Replies Date
B Anxiety Forum 2
KyussEatsTheSun Anxiety Forum 1
F Anxiety Forum 1
F Anxiety Forum 4
F Anxiety Forum 5
Top